MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROSCOPE 2.7 X 70DEG X

SMITH & NEPHEW, INC. ARTHROSCOPE 2.7 X 70DEG X
Model Number 3948
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the distal lens of the scope were broken.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, which was not used in a procedure, was returned for evaluation.There was a relationship between the reported event and the device.A visual inspection was performed and showed the scope to have distal tip and fiber damage, a bent outertube and a scratched negative lens.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.This failure is confirmed not originate from manufacturing, packaging, or labeling defects.This damage is caused by contact with another source.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.
 
Additional Manufacturer Narrative
H10.H3, h6: the device, which was not used in a procedure, was not returned for evaluation.Visual inspection and functional testing could not be performed.A relationship, if any, between the device and the reported incident could not be confirmed.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.Factors that are known to contribute to the alleged fault/failure may include mishandling during shipping, use or reuse of the device, contact with another source, or wear and tear over time.If the product is returned in the future the complaint can be reopened and evaluated.No further investigation is required.

Brand Name
ARTHROSCOPE 2.7 X 70DEG X
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10544400
Report Number3003604053-2020-00106
Device Sequence Number19150082
Product Code HRX
UDI-Device Identifier03596010121028
UDI-Public03596010121028
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3948
Device Catalogue Number3948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/06/2020
10/19/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/08/2020
10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1